Acetaminophen skin reactions and liver damage lawsuits against drug manufacturers are being filed now. Acetaminophen may have caused many deaths from liver problems. For a free legal consultation, contact our drug injury attorneys to explore your legal options for no charge: (866) 232-5777.
Acetaminophen has been linked to liver damage.
Acetaminophen lawsuits for liver damage are more common than you would think. Acetaminophen is in lots of medicines that people use daily. Many people think that acetaminophen is completely safe and that you can’t overdose from it. That is not true. At this point, our drug injury lawyers are investigating acetaminophen and its link to liver damage. Unfortunately, many acetaminophen users may have lost their lives to liver damage. Some victims may have underwent major surgeries and have mounting medical bills.
What is acetaminophen?
Acetaminophen is a popular over-the-counter pain reliever and is in many drugs. Acetaminophen is classified as a mild analgesic. Some of the most common reasons people use acetaminophen is for headache relief and other minor pains. Acetaminophen is also used in many cold and flu medicines as well. For the most part, Acetaminophen is relatively safe. However, large doses or mixing acetaminophen medicines can lead to overdoses and liver damage.
How does acetaminophen cause liver damage?
When an acetaminophen user has too much acetaminophen in their liver, the liver can no longer eliminate this compound. That means that the pathways in the liver become blocked and the liver uses another pathway through the liver. The cytochrome P-450 system is the alternative pathway the liver uses. When the cytochrome P-450 system processes acetaminophen, it releases a toxic compound called NAPQI.
What medicines have acetaminophen?
Lots of medicines contain acetaminophen. The most common medicine is Tylenol®. In January 2011, the FDA announced the link between Tylenol and liver damage. The FDA orderedprescription drugmakers to limit acetaminophen amounts to only 325mg and to ad Black Box Warnings of liver damage. Unfortunately, the FDA’s orders did not affect Tylenol, because it is an over-the-counter acetaminophen. Many people who took other medicines were unaware that they contained acetaminophen. Someone who took those medications and Tylenol could have had an acetaminophen overdose and suffered from liver failure.
Can I receive money for medical bills from liver damage?
If you or a loved one incurred liver damage after using an acetaminophen-based product, you may be entitled to money for medical bills. Liver damage is a serious medical condition that can require extensive hospitalization. The medical bills can be overwhelming and many families aren’t sure how they are going to pay for them. Acetaminophen liver damage lawsuits may be the answer. You may be able to recover money from the drug manufacturer for your medical bills.
What if someone I know died of liver damage?
Many acetaminophen liver damage lawsuits will be for family members that passed away from the liver damage. If your loved one took acetaminophen and died from liver damage, your family may be able to recover money from the drug manufacturer. After the death of a loved one there are medical bills that are unpaid. An acetaminophen liver damage lawsuit be be able to help with the medical bills.
Can you afford an acetaminophen liver damage lawyer?
Woods and Woods only gets paid if we win. If you lose your acetaminophen liver damage lawsuit, you owe us nothing. If we win, our fee is a percentage of the settlement and case expenses. Woods and Woods drug injury lawyers never ask for money up front. We never bill by the hour or charge for phone calls. Woods & Woods offers free legal consultations to anyone who may have been injured by acetaminophen. Call us today and let us help you explore your legal options for a acetaminophen liver damage lawsuit.
Acetaminophen carries skin reaction risks.
Acetaminophen is an over-the-counter painkiller and fever reducer. It’s used in many name-brand medications, including Tylenol®.
On Aug. 1, 2013, the U.S. Food and Drug Administration (FDA) released a warning stating that acetaminophen is linked to serious skin reactions, including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP). According to The Wall Street Journal, this link has been found in both over-the-counter and prescription medications containing acetaminophen.
Severity of acetaminophen skin reactions vary.
SJS, TEN, and AGEP side effects can happen at any time after using a product containing acetaminophen—even if the product is used only once. Common side effects of these conditions include:
- SJS: blisters or rashes on the skin; flu-like symptoms, including fever, fatigue, headache, sore throat, cough, and nausea; blisters or lesions on the mucous membranes of the mouth, nose, eyes, genitals, urinary tract, GI tract, or respiratory tract; ulceration of blisters leading to shedding of the skin
- TEN: widespread erythema, necrosis, and bullous detachment of the epidermis and mucous membranes, resulting in exfoliation and possible sepsis and/or death; gastrointestinal hemorrhage, respiratory failure, ocular abnormalities, and genitourinary complications
- AGEP: rapid onset of rash/red skin studded with pustules; fever, neutrophilia, facial edema, hepatitis, and eosinophilia; mucous membranes are not affected
Individuals can be affected by these conditions at any age. Because of these risks, the FDA requires prescription and over-the-counter drug manufacturers to include warnings about these skin reactions on products containing acetaminophen.
We can help victims of acetaminophen skin reactions.
If you or a loved one developed SJS, TEN, or AGEP after taking a prescription or over-the-counter medication that contained acetaminophen, we want to help fight to get you compensation for your medical bills, lost wages, and pain and suffering. Our lawyers can investigate your or your loved one’s injuries and illness and help determine if the medication harmed you. Contact us today, or fill out our free initial consultation form to see how we can help.
Tylenol® is a registered trademark of McNeil Consumer Healthcare and Johnson & Johnson, and is used here only for the purpose of identifying the product in question. This law firm is not associated with, sponsored by, or affiliated with McNeil Consumer Healthcare, Johnson & Johnson, the U.S. Food and Drug Administration, or The Wall Street Journal.